Hail, Grant
- When
- April 29, 6:40 PM MST
- Where
- Grant County, 6 mi SSE of Whitman
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.967, -101.467
Hail accumulated to a depth of 5 inches.
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Apr 29, 1:35 PM MST, 5 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 335 PM CDT TUE APR 29 2003 FCST CHALLENGE TO BE PCPN CHANCES NEXT 24-36 HOURS. U/A ANALYSIS SHOWING FLOW BECOMING MORE S.WESTERLY ACROSS CWA AT H5 DUE TO WESTERN TROF/LOW BEGINNING TO ONSHORE IN THE WEST. HARD TO PICK OUT ANY SIG WAVES IN H20 IMAGERY WITH WEAKER WAVE ACROSS EASTERN COLORADO...AND STRONGEST WAVES BACK IN THE INTERMNT WEST. HOWEVER UPPER JETS SHOWING UP BETTER WITH SOUTHERN STREAM ACROSS MEX INTO FAR SOUTHERN TX WITH ANOTHERN BRANCH ROUNDING LOW INTO NW COLORADO AND INTO DAKOTS. SFC LOW CENTERED AROUND SE COLORADO AT 18Z WITH WARM FRONT EXTENDING NE TO JUST NORTH OF DDC TO EMP...DRYLINE ACROSS WESTERN TX PANHANDLE. OUTFLOW FROM MCS OVERNIGHT NOW MOVING SW ACROSS NE CO/W KS NEAR AN AKO TO GLD LINE ATTM. CLOUDINESS ACRSS THE REGION LIMITING SFC BASED INSTABILITY WITH STRATUS OVER FAR SW NE. EXPECT STORMS TO FIRE IN VCNY OF OUTFLOW BOUNDARY AND UPSLOPE REGION OF SE WY/E COLORADO LATE THIS AFTERNOON. ELEVATED CONVECTION SHOULD BECOME MORE WIDESPREAD ESPECIALLY ACROSS SW/WC CWA THIS EVENING AS LOW LEVEL JET KICKS IN ACROSS FRONT IN VCNTY OF NORTHERN KS. ADDITIONAL LIFT COMING FROM APPROACHING H7 WAVE AND RR OF UPPER JET. SVR POTENTIAL STILL FOCUSED ACROSS FAR SOUTHERN PORTIONS OF CWA WITH GOOD SHEAR AND ELEVATED INSTABLILTY...BUT BEST POTENTIAL SEEMS TO HAVE SHIFTED JUST SOUTH OF CWA ALONG STRONGEST INSTABILITY AXIS AND WHERE BACKING WINDS ARE BEST IN NORTH KS. HI-RES ETA HINTING AT TWO MCS ACROSS THE REGION ONE IN SW NE AND OTHER FORMING IN SC NEBRASKA. THINKING BEST CHANCES OF PCPN WILL BE SOUTH INTO NE CWA WITH CORFIDI VECTORS SHOWING MOVEMENT OF MCS IN SW TO THE ENE. MAIN WAVE EJECTS OUT OF ROCKIES INTO PLAINS ON WED MORN CLOSING LOW ACROSS NORTHERN CWA. BEST LIFT ACROSS NORTH WITH STRONGEST INSTABLILITY WELL TO SEAST OF CWA. WILL KEEP MENTION OF ISO T IN EASTERN CWA. CLOUD COVER PCPN WILL KEEP TEMPS IN LOW 50S NW TO LOW 60 SOUTH. PCPN SHOULD TAPER OFF AS WAVE MOVES EAST THROUGH WED NITE WITH WEAK RIDGE MOVING IN FOR THUR-FRI AHEAD OF NEXT WAVE DIGGING INTO SO CAL. BEGINNING OF EXT...THE WEEKEND...LOOKS TO BECOME MORE ACTIVE AS SW FLOW ALOFT RETURNS TO REGION WITH UPPER RIDGE MOVING EAST AND NEXT H5 TROF MOVING INTO WESTERN CONUS. CAN/GFS FAIRLY SIMILAR THRU MON WITH UPPER LOW MOVING OUT OF DESERT SW INTO NE CO/SW NE BY 00Z MON. THETA-E RIDGE RETURNS TO HIGH PLAINS SAT AFT WITH SFC LOW DEEPING IN NE CO WITH ARRIVAL OF UPPER LOW. WILL INTRODUCE POPS SAT AFTERNOON IN FAR W CWA. WILL NOT CHANCE PCPN CHANCES MUCH BUT WITH CURRENT TRACK OF H5/H7 LOWS ACROSS KS AND SFC LOW ACROSS KS/OK BEST CHANCES WILL BE ACROSS SOUTHERN CWA. TREND OF GFS IS SOUTH AND PULLING IN COOLER AIR BEHIND SFC LOW...SO LIKE SURROUNDING OFFICES WILL DROP TEMPS DOWN SUN-MON. UPPER LOW WILL BE PULLING OUT OF PLAINS LATE MONDAY WITH DRY FCST TUE AND TEMPS REBOUNDING. .LBF...NONE. DP
NEZ004>010-022>029-035>038-056>059-069>071-094-292045- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1130 AM CDT TUE APR 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON INTO TONIGHT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. ALTHOUGH SEVERE WEATHER WILL BE POSSIBLE OVER THE ENTIRE OUTLOOK AREA THE BEST THREAT WILL EXIST SOUTH A LINE EXTENDING FROM CRESCENT LAKE IN SHERIDAN COUNTY TO BROKEN BOW IN CUSTER COUNTY. A WARM FRONT NEAR THE KANSAS AND NEBRASKA BORDER WILL MOVE LITTLE INTO TONIGHT. NORTH OF THIS FRONT SOUTHEAST WINDS WILL BRING DEEP MOISTURE INTO THE REGION THROUGH TONIGHT AND ALLOW THE ATMOSPHERE TO BECOME UNSTABLE. THIS ALONG WITH A DISTURBANCE ALOFT MOVING OUT OF THE ROCKY MOUNTAINS WILL BRING THUNDERSTORMS TO THE AREA BY LATE AFTERNOON. THUNDERSTORMS ARE EXPECTED TO FORM INITIALLY ACROSS THE PANHANDLE AS WELL AS SOUTHERN NEBRASKA BY LATE AFTERNOON BEFORE SPREADING OVER THE REMAINDER OF THE AREA DURING THE EVENING/OVERNIGHT TIME PERIOD. STRONG WINDS ALOFT IN COMBINATION WITH MODERATE INSTABILITY MAY BRING A FEW ISOLATED TORNADOES GENERALLY SOUTH OF THE AFORE MENTIONED LINE. HOWEVER... THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS ESPECIALLY AFTER SUNSET THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DEEP SURFACE LOW IS EXPECTED TO BE OVER NORTHWEST KANSAS WEDNESDAY MORNING...THEN LIFT NORTHEAST INTO SOUTHWEST NEBRASKA BY MID AFTERNOON. THE WARM FRONT WILL EXTEND EASTWARD FROM THE LOW INTO EASTERN NEBRASKA. STRONG SOUTHERLY LOW-LEVEL WINDS WILL MAINTAIN A MOIST AIRMASS OVER THE OUTLOOK AREA. DAYTIME HEATING WILL AGAIN RESULT IN AN UNSTABLE ATMOSPHERE...AND LIKELY LEAD TO SCATTERED THUNDERSTORMS REDEVELOPING NEAR THE SURFACE LOW AND WARM FRONT. THE AREA MOST FAVORABLE FOR SUPERCELLS CAPABLE OF VERY LARGE HAIL...DAMAGING WINDS...AND TORNADOES WILL BE SOUTHEAST OF A LINE FROM VALENTINE...IN NORTHEAST CHERRY COUNTY...TO IMPERIAL...IN CENTRAL CHASE COUNTY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND EVENING ACROSS WESTERN AND NORTH CENTRAL NEBRASKA...AND AGAIN ON WEDNESDAY. SPOTTERS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS CONCERNING THE SEVERE WEATHER POTENTIAL AND BE PREPARED FOR DEPLOYMENT. AWJ
The North Platte radar (KLNX), 74 km away, was scanning. The volume nearest the first event began at 01:42 UTC.
3 hail. Local standard time, as filed.
Hail accumulated to a depth of 5 inches.
Hail completely covered the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5347455, 5347456, 5347457.